$7.9 million dollar medical malpractice verdict for 77-year-old stroke victim
The Plaintiff, a woman in her seventies, had been on the anticoagulant drug Coumadin for years. This was due to a propensity for developing dangerous blood clots. She had a heart condition known as “AFib,” or atrial fibrillation. This means that her heart sometimes beat irregularly, and too fast, which can cause the heart to throw off clots that could travel to other parts of the body.
The patient also had a pace maker to help control the AFib. Her pacemaker provided monitored heart data, which showed she was still having frequent intermittent episodes of AFib, yet her physicians inexplicably took her off the Coumadin, failing to make note of these ominous heart monitor readings.
One of her physicians went so far as to write a completely incorrect note saying “no further AFib,” which was simply wrong. As a result of stopping the Coumadin, the patient formed a blood clot which traveled to her brain causing a severe stroke and paralysis. The patient now requires 24-hour care.
F.A.S.T. is an acronym commonly used to spot the warning signs of a stroke allowing the victim to act fast. Learn the warning signs below:
F – Facial Drooping
A – Arm Weakness
S – Speech Difficulties
T – Time to call emergency services
Using this acronym can help catch an early stroke and could prevent permanent damage.